Alert archive / Wyoming / High Wind Warnings in 2017
High Wind Warning 31, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 26, 2017, 12:54 PM MST for 5 counties in Wyoming. It took effect at Nov 26, 2017, 5:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 12:54 PM MST (19:54 UTC)
- In effect from
- Nov 26, 2017, 5:00 PM MST
- Expired
- Nov 27, 2017, 3:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS75 KRIW 261954 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1254 PM MST Sun Nov 26 2017 ...High winds likely in the Cody Foothills and Absaroka mountains this evening through early Monday... .Strong west flow aloft will likely produce high winds over the east slopes of the Absaroka mountains and in the Cody Foothills from this evening through early Monday morning. WYZ002-271000- /O.UPG.KRIW.HW.A.0026.171127T0000Z-171127T1200Z/ /O.NEW.KRIW.HW.W.0031.171127T0000Z-171127T1300Z/ Absaroka Mountains- 1254 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST MONDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 6 AM MST Monday. The High Wind Watch is no longer in effect. * TIMING...High winds will develop this evening and continue into early Monday morning. * WINDS...West to southwest winds of 40 to 50 mph with gusts of 75 mph on Chief Joseph highway and up the north and south forks of the Shoshone river. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. Trees may be blown over in residential areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ003-271000- /O.UPG.KRIW.HW.A.0026.171127T0000Z-171127T1200Z/ /O.NEW.KRIW.HW.W.0031.171127T0000Z-171127T1300Z/ Cody Foothills- Including the cities of Cody and Meeteetse 1254 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST MONDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 6 AM MST Monday. The High Wind Watch is no longer in effect. * TIMING...High winds will develop Sunday evening and continue into early Monday morning. * WINDS...West to southwest winds of 35 to 45 mph with gusts of 60 mph, possibly as high as 80 mph around Clark. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. Trees may be blown over in residential areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
6 follow-up statements
302 WWUS75 KRIW 270336 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 836 PM MST Sun Nov 26 2017 ...High winds likely in the Cody Foothills and Absaroka mountains during the early morning hours of Monday... .Strong west flow aloft will likely produce high winds over the east slopes of the Absaroka mountains and in the Cody Foothills early Monday morning. WYZ002-271300- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Absaroka Mountains- 836 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * TIMING...High winds are now expected after midnight through 6 AM Monday morning. * WINDS...West to southwest winds of 40 to 50 mph with gusts of 75 mph on Chief Joseph highway and up the north and south forks of the Shoshone river. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. Trees may be blown over in residential areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ003-271300- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Cody Foothills- Including the cities of Cody and Meeteetse 836 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... * TIMING...High winds will now develop after midnight through 6 AM Monday morning. * WINDS...West to southwest winds of 35 to 45 mph with gusts of 60 mph, possibly as high as 80 mph around Clark. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. Trees may be blown over in residential areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
338 WWUS75 KRIW 270851 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 151 AM MST Mon Nov 27 2017 ...High winds likely in the Cody Foothills and Absaroka mountains during the early morning hours of today... .Strong west flow aloft will likely produce high winds over the east slopes of the Absaroka mountains and in the Cody Foothills early this morning. WYZ002-271300- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Absaroka Mountains- 151 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...High winds are expected to continue through 6 AM this morning. * WINDS...West to southwest winds of 40 to 50 mph with gusts of 75 mph on Chief Joseph highway and up the north and south forks of the Shoshone river. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. Trees may be blown over in residential areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ003-271300- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Cody Foothills- Including the cities of Cody and Meeteetse 151 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...High winds will continue through 6 AM this morning. * WINDS...West to southwest winds of 35 to 45 mph with gusts of 60 mph, possibly as high as 80 mph around Clark. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. Trees may be blown over in residential areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
486 WWUS75 KRIW 270943 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 243 AM MST Mon Nov 27 2017 ...High Wind Warnings for portions of northwest and central Wyoming Today... .Strong west to southwest flow and favorable atmospheric conditions will continue to result in high wind over portions of the Absaroka mountains, adjacent Cody Foothills as well as across southeast Fremont County, and portions of Natrona County. The high wind potential across the Absaroka Mountains and adjacent Cody Foothills is expected to decrease around sunrise today, while the high wind will continue through early afternoon across southeast Fremont and Natrona Counties. WYZ019-020-271745- /O.EXB.KRIW.HW.W.0031.000000T0000Z-171127T2200Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 243 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect until 3 PM MST this afternoon. * TIMING...High winds are expected through early afternoon across southeast Fremont and Natrona Counties. The strongest winds are expected to occur this morning. * WINDS...Southwest wind of 25 to 35 mph with gusts of 50 to 60 mph. However gusts of 60 to 70 mph are expected along outer drive in Casper, as well as along ridge tops in southeast Fremont County. * IMPACTS...Strong cross winds will enhance blow over conditions for trucks pulling light weight or high profile trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ002-271300- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Absaroka Mountains- 243 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...High winds are expected to continue through 6 AM this morning. * WINDS...West to southwest winds of 40 to 50 mph with gusts of 75 mph on Chief Joseph highway and up the north and south forks of the Shoshone river. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ WYZ003-271300- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Cody Foothills- Including the cities of Cody and Meeteetse 243 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...High winds will continue through 6 AM this morning. * WINDS...West to southwest winds of 35 to 45 mph with gusts of 60 mph, possibly as high as 80 mph around Clark. At 1211 AM, early Monday morning a wind gust of 64 mph occurred on the west side of Clark. * IMPACTS...Strong cross winds may produce blow over conditions for trucks pulling light weight and high profile trailers especially along highway 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Team Riverton/21
581 WWUS75 KRIW 271243 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 543 AM MST Mon Nov 27 2017 ...High Wind Warning for Southeast Fremont and much of Natrona Counties Today... .Strong to high wind will occur across southeast Fremont County, and portions of Natrona County through early afternoon. WYZ002-271345- /O.EXP.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Absaroka Mountains- 543 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... High winds are no longer expected thus the high wind warning will be allowed to expire at 6 AM. $$ WYZ003-271345- /O.EXP.KRIW.HW.W.0031.000000T0000Z-171127T1300Z/ Cody Foothills- Including the cities of Cody and Meeteetse 543 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... High winds are no longer expected across the Cody Foothills. Thus the high wind warning will be allowed to expire at 6 AM. The strongest wind observed Sunday night was 66 mph at 313 AM from a a station located on the west side of Clark. $$ WYZ019-020-272115- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T2200Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 543 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...High winds are expected through early afternoon across southeast Fremont and Natrona Counties. The strongest winds are expected to occur this morning. * WINDS...Southwest 25 to 35 mph with gusts of 45 to 55 mph. Gusts up to 65 mph along Outer Drive in Casper, as well as along ridge tops in southeast Fremont County. * IMPACTS...Strong cross winds will enhance the blow over risk for trucks pulling light weight or high profile trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ 21
049 WWUS75 KRIW 271910 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1210 PM MST Mon Nov 27 2017 ...High Wind Warning for Southeast Fremont and much of Natrona Counties Today... .Strong to high wind will occur across southeast Fremont County, and portions of Natrona County through early afternoon. In addition to the strong winds, brief critical fire weather conditions may occur. Please do not burn if at all possible and consult your local authorities if you want to. WYZ019-020-272200- /O.CON.KRIW.HW.W.0031.000000T0000Z-171127T2200Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1210 PM MST Mon Nov 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...High winds are expected through early afternoon across southeast Fremont and Natrona Counties. The strongest winds are expected to occur this morning. * WINDS...Southwest 25 to 35 mph with gusts of 45 to 55 mph. Gusts up to 65 mph along Outer Drive in Casper, as well as along ridge tops in southeast Fremont County. * IMPACTS...Strong cross winds will enhance the blow over risk for trucks pulling light weight or high profile trailers. Relative humidity values will also drop below 15 percent at times this afternoon...enhancing fire weather concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
193 WWUS75 KRIW 272140 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 240 PM MST Mon Nov 27 2017 WYZ019-020-272245- /O.EXP.KRIW.HW.W.0031.000000T0000Z-171127T2200Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 240 PM MST Mon Nov 27 2017 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... Winds are decreasing below high wind potential and will continue to decrease through the rest of the afternoon. Gusts could still be as high as 40 mph through 6 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:41 AM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 26, 10:41 AM MST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1041 AM MST Sun Nov 26 2017 .SHORT TERM...Today and Tuesday night Issued at 150 AM MST Sun Nov 26 2017 Dry high pressure with westerly flow aloft will be over western and central Wyoming through Sunday evening. Strong winds will increase over and near the east slopes of the mountains Sunday evening. A high wind watch has been issued for the Cody foothills and Absaroka mountains for Sunday evening to early Monday Morning. The wind corridor from Eastern Sweetwater through southern Fremont to Natrona counties will become windy as well but the threat of high winds is lower there. Later Sunday night the leading edge of Pacific moisture ahead of a Pacific low pressure trough will move into the western mountains with higher elevation snow and valley to mid mountain rain showers developing with increasing winds. Ridgetop winds could gust from 45 to 55 mph, especially above 10000 feet. Higher elevation snow with rain will become more widespread on Monday with cooling temperatures lowering snow levels to around 7600 feet Monday afternoon. The precipitation will spread across the north Monday afternoon, spreading east and south through Monday night. As the snow level drops to between 3500 to 4500 across WY expect any remaining areas of rain to change to snow. Tuesday will see a weak transitional ridge return to the area causing a slight warming trend for the day. .LONG TERM...Wednesday morning through Sunday Issued at 150 AM MST Sun Nov 26 2017 Global models show a trough and associated cold front pulling east across the forecast area Wednesday. The 00Z GFS is a bit more amplified than the ECMWF and Canadian models, but all show the possibility of a quick shot of precipitation Wednesday before tapering off Wednesday night. In wake of the cold front, snow levels will quickly lower to valley floors in most locations. The best shot of precipitation looks to be across the northwest and north Wednesday. Precipitation amounts look to be on the light side staying below any winter highlights. A mainly dry zonal flow/flat ridging is expected Thursday and Friday with temperatures 5-10 degrees above average. Models are in decent agreement with a longwave trough pushing into the West Coast Friday night/Saturday, but differ significantly after that. The operational ECMWF/Canadian and some GFS ensemble members become slower, and cut off most of the energy across California/South Great Basin area Sunday/Sunday night while the operational GFS has the trough swinging across the Rockies Sunday/Sunday night. Thus the GFS is much wetter than the ECMWF and Canadian solutions. Will go with a blend of models with at least some mention of precip for now on Sunday. && .AVIATION...For the 18Z TAFS through 18Z Monday Issued at 1041 AM MST Sun Nov 26 2017 West of the Continental Divide...KJAC, KPNA, KBPI, and KRKS VFR conditions will prevail through early Monday before ceilings and visibilities lower at KJAC toward 12Z/Mon. Mountain tops will become obscured between 06Z-09Z/Mon along and west of the Divide as snow begins to fall. MVFR/IFR conditions will be persistent at KJAC by 12Z/Mon. Precipitation is likely to be primarily snow at KJAC as dynamic cooling and pre-dawn start will probably prevent much rain from falling. KBPI and KPNA will see MVFR, perhaps briefly IFR at KPNA, between 14Z-18Z/Mon as cold front approaches and lift increases. East of the Continental Divide...KCPR, KCOD, KRIW, KLND, and KWRL Conditions will be VFR through the period. Southwest surface wind of 15-30kts will blow at KCPR. Proximity of KLND to the Wind River Range will generate peristent 10-20kt winds tonight, with LLWS around 50kts tonight and Monday morning. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 150 AM MST Sun Nov 26 2017 Gusty winds and dry conditions this evening in the Absaroka and Wind River Mountains, as well as in the Wind Corridor from Rock Springs to Casper. Early Monday morning will see the next storm system with snow above 8000ft and rain or rain/snow mix below. This will start in the west and northwest areas before spreading across North WY during the day Monday. As the cold air moves in Monday evening any ra in will change to snow through Monday night across all areas. The system will move out Tuesday morning brining in dry and slightly warmer air with lighter winds. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this afternoon through late tonight for WYZ002-003. && SHORT TERM...Hulme LONG TERM...Murrell AVIATION...CNJ FIRE WEATHER...Hulme
Hazardous weather outlook, Nov 26, 2:24 AM MST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 224 AM MST Sun Nov 26 2017 WYZ001>020-022>030-271300- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 224 AM MST Sun Nov 26 2017 ...High winds possible in the Cody Foothills and Absaroka mountains this evening through early Monday morning... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Winds will increase along and near the east slopes of the mountains and through the wind corridor from Eastern Sweetwater through southern Fremont to Natrona counties. Strong cross winds may produce difficult travel for trucks pulling light weight and high profile trailers. Strong west flow aloft will produce conditions favorable for high winds over the east slopes of the Absaroka mountains and in the Cody Foothills from this evening through early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Late Sunday night through Monday evening...Rain and snow in the west spreading across the north and east through Monday night. Wednesday...Another bout of snow for the western and northern mountains with windy to very windy areas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any weather-related damage from strong wind. 21
Nearby
High Wind Warnings in Wyoming, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.